Illinois, 2003Damaging Winds in Illinois, June 25, 2003
June 25, 2003 · NWS ILX · 7 events in 7 counties and zones
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 2:00 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 25 2003
FORECAST CHALLENGES WILL BE WITH PRECIPITATION TIMING AND AMOUNT
THIS EVENING INTO THURSDAY MORN/ERLY AFTN...AND THEN NEXT CHANCE
FOR T-STORMS THIS WEEKEND.
THE LATEST SFC ANALYSIS INDICATED PLENTY OF MOISTURE IN WESTERN
HALF OF IL INTO EASTERN IOWA...AHEAD OF A VIGOROUS COLD FRONT WHICH
EXTENDED FROM MSP-DSM-MCI-AMA. RADAR HAS BEEN SHOWING A LINE OF
T-STORMS MOVG ENE AROUND 20 MPH IN EASTERN IOWA...WITH OTHER
SCTD T-STORMS POPPING UP IN EXTREME WRN IL/NE MO. ATMOSPHERE IS
BECOMING INCREASINGLY UNSTABLE IN CENT IL AND CAP IS STARTING TO
ERODE AS INDICATED BY CUMULUS DEVELOPMENT AND RUC MODEL. AS A RESULT
WILL BEEF POPS UP INTO 90 PERCENT AREA FOR WRN/CENT IL. HIGH
PRECIPITABLE WATER AND WARM RAIN PROCESS/HIGH FREEZING LEVEL SHOULD
RESULT IN HEAVY RAIN WITH SOME OF THE STORMS. SLIGHT RISK FOR SVR
T-STORMS THIS EVE...MAINLY WITH STRONG WINDS IN A FEW BOWING
SEGMENTS.
THE FRONT IS EXPECTED TO MOVE ACROSS CENT IL LATE TONIGHT/ERLY
THU MORN...AND INTO ERN/SE IL BY LATE THUR MORN. WILL HANG ON TO
SOME SCTD T-STORMS IN WCENT IL FOR THURSDAY MORN...AND GRADUALLY
END FROM WEST TO EAST DURING THE DAY IN THE REST OF IL.
INTRODUCED A CHC FOR SHOWERS IN GBG-PIA-BMI AREAS FOR FRIDAY AS
SHORTWAVE AND WEAK SFC TROF APPROACH THE AREA. THE REST OF THE
FORECAST AREA WILL BE PARTLY CLOUDY AND SEASONABLE.
THE NEXT CHC FOR T-STORMS WILL BE SATURDAY AFTN-NIGHT IN WCENT
SECTIONS...AND CENT/SE LOCATIONS SUNDAY AS A FRONT TRIES TO DROP
INTO THE MID MS VALLEY FROM THE NW. THIS FRONT COULD GET HUNG UP
IN CENT IL SUNDAY INTO MONDAY...SO I WILL KEEP THE CHANCE FOR
RAIN IN ON MONDAY DUE TO THIS UNCERTAINTY OF THE PROXIMITY OF
THE BOUNDARY. A PROGRESSIVE LOW AND SHORTWAVE IS THEN EXPECTED TO
SWEEP THE FRONT THROUGH LATE MONDAY AND TUESDAY. WILL KEEP A
CHC OF T-STORMS IN FOR SE IL TUESDAY MORN SINCE THIS LOW/FRONT
COULD STILL BE AROUND THE AREA.
.ILX...NONE.
MILLER
Hazardous weather outlook, Jun 25, 10:03 AM CST, 7 hours 31 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT WED JUN 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT
ACROSS CENTRAL AND SOUTHEAST ILLINOIS. A COLD FRONT WILL MOVE EAST
ACROSS CENTRAL AND SOUTHEAST ILLINOIS OVERNIGHT. WITH
WARM...HUMID...AND UNSTABLE AIR IN PLACE OVER THE AREA...EXPECT
THUNDERSTORMS TO DEVELOP AHEAD AND ALONG THIS BOUNDARY. THE PRIMARY
THREAT OF THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND HEAVY
RAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE EARLY ON THURSDAY
ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS...AS A COLD FRONT EXITS
THE REGION. SOME OF THESE STORMS MAY BE SEVERE...WITH THE PRIMARY
THREAT OF DAMAGING WINDS AND HEAVY RAINS.
ANOTHER SYSTEM WILL APPROACH ILLINOIS ON SATURDAY. THIS WILL PROVIDE
FOR A CHANCE OF THUNDERSTORMS SATURDAY AND MONDAY ACROSS PARTS OF
CENTRAL AND SOUTHEAST ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT INTO EARLY THURSDAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL
IN LOWER CASE.
HALL
Thunderstorm Wind, Schuyler
- When
- June 25, 5:34 PM CST to 5:45 PM CST
- Where
- Schuyler County, Brooklyn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -90.767
Thunderstorm winds blew down numerous trees and power lines. No injuries were reported.
Thunderstorm Wind, Fulton
- When
- June 25, 5:45 PM CST to 6:15 PM CST
- Where
- Fulton County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -90.183
Severe storms moved across Fulton county, blowing down numerous trees, tree limbs and power lines. Also, the roof of a silo was blown off west of Farmington and the walls of a new gymnasium in the process of being built in Farmington were blown down. No injuries were reported.
Thunderstorm Wind, Knox
- When
- June 25, 6:00 PM CST
- Where
- Knox County, Abingdon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -90.400
Thunderstorm Wind, Peoria
- When
- June 25, 6:00 PM CST to 6:30 PM CST
- Where
- Peoria County, 5 mi W of Trivoli
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.683, -90.000
Thunderstorm winds blew down numerous trees, tree limbs and power lines over the southern half of Peoria county. Several unoccupied cars were destroyed in Peoria due to fallen trees. No injuries were reported.
Thunderstorm Wind, Tazewell
- When
- June 25, 6:30 PM CST to 7:10 PM CST
- Where
- Tazewell County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.533, -89.617
Thunderstorms winds blew down numerous trees, tree limbs and power lines, especially in the northern half of the county. Several cars in a shopping center parking lot in Morton were damaged due to flying debris. No injuries were reported.
Thunderstorm Wind, Mason
- When
- June 25, 6:30 PM CST
- Where
- Mason County, 5 mi SW of Manito
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 40.367, -89.833
Several trees were blown down in the Sand Ridge State Forest.
Thunderstorm Wind, Woodford
- When
- June 25, 6:42 PM CST
- Where
- Woodford County, Germantown Hills
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.767, -89.483
Several trees were blown down around town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Illinois, June 25, 2003$6.0 million · 60 kt wind · 6 events
- Damaging Wind in Missouri, June 25, 2003$4.8 million · 60 kt wind · 1 event
- Flash Flood and Damaging Winds in Iowa, June 25, 2003$107,000 · 61 kt wind · 13 events
- Heavy Rain in Iowa, June 25, 2003$50,000 · 1 event
- Flash Flood and Hail in Kansas, June 25, 2003$15,000 · 1.75 in hail · 18 events
- Hail in Texas, June 25, 2003$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Wisconsin, June 25, 2003$17,000 · 65 kt wind · 11 events
- Hail and Damaging Winds in Missouri, June 25, 2003$1,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 25, 2003$5,000 · 1 in hail · 10 events
- Wildfire in Hawaii, June 25 to 30, 20031 injured · 1 event
- Flash Flooding and Hail in Texas, June 25, 2003$2,000 · 1 in hail · 6 events
- Hail in Wisconsin, June 25, 2003$2,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363006, 5363007, 5363008, 5363009, 5363010, 5363011, 5363012.